Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Taking alesse, tubed tied, period getting heavier. Is this normal?

Hi, i m taking alesse ( not as a contriceptive) but to control my heavy periods,i had my tubes tied about 7 yrs ago. When i started taking the alesse my OBGYN told me that i would probly still spot,this is my third month on the pill and i got my period and have had it for over a week and it seems to be getting this normal ?
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Mar 2013
thank you for your query.
Alesse contains the cyclical hormones estrogen and progesterone.
As such, with hormonal pills, it is very common to have altered bleeding and altered menstrual cycles.
However, having heavier and prolonged periods is not normal with these pills, as they generally cause scanty and reduced flow.
The type of bleeding you describe could be attributed to endometrial hyperplasia ( thickening of the lining of the uterus ) or fibroids, both of which are uncommon with pills.
A cervical or endometrial polyp could bleed in this way
Polycystic ovaries, peri menopausal transition, being on blood thinners or other medications, thyroid disorders etc. are also known causes of such conditions.
Please consult with your health care provider for this unusual picture.
Take care
Answered: Tue, 19 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor